MAUDE Adverse Event Report: SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

SYNTHES MONUMENT T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Catalog Number 03.632.004
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, date of birth and weight is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter phone number: (b)(6).A device history record (dhr) review was performed on part # 03.632.004, lot # 7575336: release to warehouse date: 07-aug-2014, expiration date: n/a, supplier: (b)(4).Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2017, during a transforaminal posterior lumbar interbody fusion (tplif) with matrix system and mtf bone implant, the lamina spreader, which was used to perform the discectomy and distract the working area, was not holding properly.The surgeon requested another lamina spreader in order to complete the case.It seems like the hinge does not hold as well as it should.In addition, the surgeon was finalizing the position of one (1) of the matrix screws and found that the t-handle t25 stardrive shaft for matrix-standard was not working properly.The end of the distal tip of the screwdriver is slightly stripped.Nothing fell into the patient.Another same/like product was used.There was no surgical delay during the procedure.The patient was reported as stable.Concomitant devices reported: matrix screw (part # unknown, lot # unknown, quantity # 1).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product investigation summary: the following complaint device(s) was received by customer quality (cq): one t-handle t25 stardrive shaft f/matrix-standard (part number: 03.632.004, lot number: 7575336, mfg.Date: 07aug2014).One lamina spreader (part number: 389.265, lot number: a7oa07, mfg.Date: week 7 in 2005).During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, drawing review, and device history record (dhr) review were performed as part of this investigation.Upon visual inspection, the distal tip of the star-drive is stripped which may prevent the device from functioning as intended.Replication of the complaint condition is not applicable as it¿s already stripped.As for the laminar spreader one the leaf springs is broken (not returned) from the device which may prevent the device form tensioning as intended, additionally the other leaf spring is cracked and/or broken and is held in place by a washer and glue (done at the facility as synthes does not ship the device with either item).As the circumstances leading to the damage is not known, the definitive root cause could not be determined, however, the failure mode is consistent with the application of excessive force over the course of use.No product design issues or discrepancies were observed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6417821
Report Number1719045-2017-10246
Device Sequence Number16359139
Product Code HXX
UDI-Device Identifier10705034718699
UDI-Public(01)10705034718699(10)7575336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.004
Device Lot Number7575336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/26/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/20/2017
Supplement Report FDA Received Date04/07/2017
04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIX SCREW (PART # UNKNOWN, LOT # UNKNOWN, QTY 1